Jech Thomas

Prof., RNDr.
Born January 29, 1944 in Prague

  • Mathematics
  • Member of the Learned Society since 2017

Educational and professional preparation

  • Charles University Prague, 1961-1966

Employment and academic positions

  • Professor Emeritus, The Pennsylvania State University

Notable awards

  • Inaugural Shoenfield Prize (2007) from the Association for Symbolic Logic

Selected publications

  • Non-provability of Souslin’s hypothesis, Commentationes Mathematicae Universitatis Carolinae 8 (1967), 291–305
  • “The Axiom of Choice”, Studies in Logic and the Foundations of Mathematics vol. 75, North-Holland Publ. Co., Amsterdam, 1973
  • Some combinatorial problems concerning uncountable cardinals, Annals Math. Logic 5 (1973), 165–198
  • “Set Theory”, Academic Press, New York, 1978
  • The Third Millennium Edition, Springer-VerLag, Heidelberg, 2002
  • Stationary subsets of inaccessible cardinals, Axiomatic Set Theory, Contemporary Mathematics, vol. 31 (J. Baumgartner, ed.), American Mathematical Society, Providence, RI, 1984, pp. 115–142
  • “Multiple Forcing”, Cambridge Tracts in Mathematics, Cambridge University Press, Cambridge, 1986
  •  (with R. Dougherty), Finite left-distributive algebras and embedding algebras, Advances in Mathematics 130 (1997), 201–241
  • (with B. Balcar and T. Paz ́ak), Complete ccc Boolean algebras, the order sequential topology, and a problem of von Neumann, Bulletin of the London Math. Society 37 (2005)
  • Algebraic characterizations of measure algebras, Proceedings of the American Mathematical Society 136 (2008)
  • Measures on Boolean algebras, to appear, Fundamenta Math.

Web site
 

Back to the list of articles

Calendar

No events are planned